MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP
Model Number WA22507D
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that during an endometrial hysterectomy, the surgeon found the loop wire of the high frequency resection electrode was cut in two.The device was replaced, and the procedure was completed.Although there was a delay of intervention and increase of anesthesia time for the obese patient, no patient injury was confirmed.
 
Additional Manufacturer Narrative
A review of the manufacturing and quality records for the affected lot number was reviewed without detecting any non-conformities or deviations regarding the described issue.The investigation is still in progress; however, if additional information becomes available, this report will be supplemented accordingly.Additional 510(k): k100275.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the customer and to provide additional information based on the legal manufacturer's final investigation.Updated fields: b1, b2, b5, d8, e1, h1, h3 and h6.A manufacturing and quality control review was performed for the affected lot number/serial number without showing any non-conformities or deviations regarding the described issues.The result of our investigation is consistent with the customer's description of failure.The customer reports that the electrode is ¿cut in two¿.During investigation, olympus identifies that the loop of the electrode is broken and the ends of the wire are melt down.Additionally, the fork of the electrode is deformed.Based on the burn marks and signs of thermal stress, olympus assumes that the electrode loop has been clearly deformed during the reported incident.No error message of the generator is reported.The cause is very likely improper handling/excessive force by the user.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Olympus further received information that the piece of the device was recovered from the patient's body.The operating mode was bipolar in saline.There was a fifteen-minute procedure delay.No other information provided.

Brand Name
HF-RESECTION ELECTRODE, LOOP
Common Device Name
ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17046789
Report Number9610773-2023-01508
Device Sequence Number18327716
Product Code FAS
UDI-Device Identifier14042761068236
UDI-Public14042761068236
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K120418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22507D
Device Catalogue NumberWA22507D
Device Lot Number1000105911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer06/06/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale